Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 15, 2020, 3:37 AM EDT for 9 counties in Ohio. It took effect at Oct 16, 2020, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 3:37 AM EDT (07:37 UTC)
- In effect from
- Oct 16, 2020, 2:00 AM EDT
- Expired
- Oct 16, 2020, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Hancock County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 889 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS71 KCLE 150737 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 337 AM EDT Thu Oct 15 2020 OHZ003-006>008-017-018-027-028-036-151545- /O.NEW.KCLE.FR.Y.0008.201016T0600Z-201016T1300Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, Upper Sandusky, Bucyrus, and Marion 337 AM EDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Wood, Ottawa, Sandusky, Hancock, Seneca, Wyandot, Crawford and Marion Counties. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
790 WWUS71 KCLE 151310 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 910 AM EDT Thu Oct 15 2020 OHZ003-006>008-017-018-027-028-036-152115- /O.CON.KCLE.FR.Y.0008.201016T0600Z-201016T1300Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, Upper Sandusky, Bucyrus, and Marion 910 AM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Crawford, Hancock, Ottawa, Wood, Sandusky, Seneca, Wyandot and Marion Counties. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
484 WWUS71 KCLE 151844 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 244 PM EDT Thu Oct 15 2020 OHZ003-006>008-017-018-027-028-036-160245- /O.CON.KCLE.FR.Y.0008.201016T0600Z-201016T1300Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, Upper Sandusky, Bucyrus, and Marion 244 PM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Lucas, Crawford, Hancock, Ottawa, Wood, Sandusky, Seneca, Wyandot and Marion Counties. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
666 WWUS71 KCLE 160148 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 948 PM EDT Thu Oct 15 2020 OHZ003-006>008-017-018-027-028-036-161000- /O.CON.KCLE.FR.Y.0008.201016T0600Z-201016T1300Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, Upper Sandusky, Bucyrus, and Marion 948 PM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Lucas, Crawford, Hancock, Ottawa, Wood, Sandusky, Seneca, Wyandot and Marion Counties. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
007 WWUS71 KCLE 160734 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 334 AM EDT Fri Oct 16 2020 OHZ007-008-018-027-028-036-160845- /O.CAN.KCLE.FR.Y.0008.000000T0000Z-201016T1300Z/ Ottawa-Sandusky-Seneca-Wyandot-Crawford-Marion- Including the cities of Port Clinton, Fremont, Tiffin, Upper Sandusky, Bucyrus, and Marion 334 AM EDT Fri Oct 16 2020 ...FROST ADVISORY IS CANCELLED... Cloud cover overnight has kept temperatures in the 40s. Although temperatures may dip into the upper 30s towards sunrise, widespread frost is no longer expected to pose a threat. $$ OHZ003-006-017-161300- /O.CON.KCLE.FR.Y.0008.000000T0000Z-201016T1300Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, and Findlay 334 AM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in areas of frost formation. * WHERE...Lucas, Wood, and Hancock Counties. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:23 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 15, 2:23 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
223 AM EDT Thu Oct 15 2020
.SYNOPSIS...
Low pressure will move northeast through central Ontario, Canada
tonight and Thursday to northern Quebec by Thursday night. A warm
front extending southeast from the low over the local area will move
northeast of the region this evening. A cold front will move east
across the area Thursday followed by a weak trough of low pressure.
High pressure will build northeast across the Ohio Valley during the
first part of the weekend and then move northeast of the area by
Sunday morning. A cold front will follow the high pressure
Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
All showers have moved out of NW PA with most of the area now
under clear skies as the warm front approaches the area.
Temperatures across the area remain in the low to mid 60s and
will only drop into the upper 50s to low 60s overnight. No
changes were made to the forecast with this update as everything
remains on track through Thursday night.
Previous Discussion...
A weak upper level shortwave trough will shift east of the area
this afternoon allowing upper level ridge to build east into
the area. This weak impulse triggered some sprinkles over
western Ohio over the last hour or two and continues to move
east across the area at this time. Will add a mention of
sprinkles from west to east this afternoon and evening.
Another vigorous positive vorticity maximum will move east over the
area along with surface low pressure that will move through the
northern Great Lakes and central Ontario, Canada Thursday. The low
pressure system will result in a low level jet maxima just ahead of
the cold front resulting in increased surface winds this evening
into tonight.
Otherwise, as front approaches Thursday, winds should diminish
before the wind shift. Moisture associated with the front will
support the development of showers across the area similar to the
last cold front the other night. Looking at chance POPs increasing
to likely from west to east across the area. Increased POPs a bit to
categorical over the extreme east tomorrow afternoon with the front
as day time heating should help in the development of showers.
However, instability is not that impressive with the front to
produce thunderstorms so will hold off on mentioning that in the
forecast for Thursday.
Lows tonight should be a bit warmer as warm air advection takes
place during the night. Highs tomorrow will be in the middle 60s
east half to lower 60s west half. Then, a bit cooler air follows the
front in the cold air advection flow for temperatures in the lower
40s east and mid to upper 30s west and central portions of the
area.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A large upper level trough will be stretching down across the
Midwest and Great Lakes region on Friday. High pressure over the
Central U.S. will be building across the Ohio Valley on Friday.
Westerly surface flow will bring in a drier and cooler airmass.
There may be some scattered lake effect clouds downwind of the lake
initially but generally partly cloudy skies are expected. High
temperatures will be on the cool side with highs only in the lower
to middle 50s Friday afternoon. Friday night will likely be the
coldest night so far this season. Light winds with mostly clear
skies will allow for good radiational cooling. Guidance indicated
lower to middle 30s area wide with some locations across central and
eastern Ohio as well northwest Pennsylvania potentially seeing a
killing freeze. Southerly surface winds will return Saturday on the
backside of the exiting surface high pressure. Temperatures will
moderate to more seasonable high temperatures for this time of year.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A broad upper level trough will continue over the region for the
weekend into early next week. A strengthening low pressure system
will moving through the upper Great Lakes into Ontario on Sunday.
The pressure gradient will cause gusty southerly winds to develop
over the region Sunday morning. Another cold front will move through
the area Sunday afternoon and Sunday night with a few showers
possible along with a wind shift and colder air moving back in. The
upper level trough begins to flatten out and the overall flow
becomes more westerly by middle of next week. Another weak
disturbance may ride through the flow Monday night into Tuesday with
increased cloud cover and a chance for scattered showers across the
upper Ohio Valley.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
VFR conditions will continue for the next several hours as a
cold front approaches the area from the west. Rain chances will
begin to increase from west to east this morning and MVFR
ceilings will be likely late this morning through this
afternoon. Lake effect rain showers could develop at KERI after
the frontal passage this evening, which could extend the MVFR
ceilings through the end of the TAF period.
A low level jet is moving through the area ahead of the front,
producing a threat of low level wind shear of 45 to 55 knots at
2000 feet this morning. The threat should diminish from west to
east over the next few hours as turbulent mixing develops.
Southwesterly winds of 10 to 15 knots with gusts of 20 to 25
knots will persist through the afternoon, but winds will become
westerly and quickly decrease to 12 knots or less after the
frontal passage this afternoon or evening.
Outlook...Non-VFR possible within showers Sunday afternoon
through Monday.
&&
.MARINE...
Southerly to southwesterly winds will increase this evening and
overnight on the lake in response to a strengthening low pressure
system over the upper Great Lakes region. Winds will increase to 20
to 30 knots over the lake tonight into Tuesday. A cold front will
shift the winds from the west to northwest by Tuesday afternoon.
Initially the offshore flow will not have much impact on waves
tonight but once the winds shift to a westerly or northwest
direction on Tuesday, wave heights will increase significantly.
Small Craft Advisories have been issued for all near shore waters
this evening through late Thursday. High pressure will build in
across the lake Thursday night into Friday with decreasing westerly
winds 10 to 15 knots. Waves should also decrease by Friday. Winds
will then shift to an offshore flow Friday night through Saturday
with southerly winds 10 to 15 knots. Another strong low pressure
system moving across the upper Great Lakes on Sunday will cause
southerly to southwesterly winds to increase Saturday night through
Sunday evening 20 to 25 knots. A cold front with a shift to westerly
winds will occur Sunday night. Additional SCA will likely be needed
Saturday night through Sunday evening. Lighter winds and waves
return on Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
LEZ146>149.
Small Craft Advisory until 5 PM EDT this afternoon for
LEZ142>145.
&&
SYNOPSIS...Lombardy
NEAR TERM...Campbell/Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Maines
MARINE...GriffinHazardous weather outlook, Oct 14, 4:56 AM EDT, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 456 AM EDT Wed Oct 14 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 456 AM EDT Wed Oct 14 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.